Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 29, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 30, 2016, 9:43 AM CDT for 5 counties in Alabama. It took effect at Apr 1, 2016, 8:47 AM CDT. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 9:43 AM CDT (14:43 UTC)
- In effect from
- Apr 1, 2016, 8:47 AM CDT
- Expired
- Apr 3, 2016, 9:40 PM CDT
- In force
- 61 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 123.60 ft at Apr 1, 2016, 11:00 PM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
176
WGUS44 KBMX 301443
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 AM CDT WED MAR 30 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
.Heavy rainfall forecasted during the next 36 to 48 hours will
produce rises on the Tombigbee River...and a flood warning is now in
effect for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-310243-
/O.NEW.KBMX.FL.W.0029.160402T0215Z-160404T0240Z/
/AVLA1.1.ER.160402T0215Z.160402T1800Z.160403T1440Z.NO/
943 AM CDT WED MAR 30 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Friday evening to Sunday evening...or until the Warning is
cancelled.
* At 8 AM Wednesday The stage Was 109.5 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday night and continue to
rise to near 124 feet by early Saturday afternoon. The river will
fall below flood stage by late Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$6 follow-up statements
307
WGUS84 KBMX 311508
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 AM CDT THU MAR 31 2016
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Rises continue along the Tombigbee River at Bevill Lock and Dam...
and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-010308-
/O.EXT.KBMX.FL.W.0029.160401T2048Z-160405T0200Z/
/AVLA1.1.ER.160401T2048Z.160403T0000Z.160404T1400Z.NO/
1008 AM CDT THU MAR 31 2016
...Flood Warning extended until Monday evening...
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Friday afternoon to Monday evening...or until the warning is
cancelled.
* At 9 AM Thursday the stage was 109.5 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and
continue to rise to near 126.1 feet by Saturday evening. The river
will fall below flood stage by late Monday morning.
* Impact...At 128 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$374
WGUS44 KBMX 010340
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CDT THU MAR 31 2016
Tombigbee River At Bevill Lock and Dam affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
Tombigbee River At Gainesville Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall over the past 12 hours is producing water rises on
the Tombigbee River and a flood warning is now in effect for the
Tombigbee River at Bevill Lock and Dam along with the Gainesville
Lock and Dam and at the Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-011540-
/O.EXT.KBMX.FL.W.0029.160401T1347Z-160405T0429Z/
/AVLA1.1.ER.160401T1347Z.160402T1800Z.160404T1629Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Bevill Lock and Dam.
* from Friday morning to Monday evening...or until the warning is
cancelled.
* At 9:00 PM Thursday The stage Was 116.4 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 126.5 feet by early Saturday afternoon. The river
will fall below flood stage by late Monday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0030.160402T1607Z-160405T1244Z/
/GNSA1.1.ER.160402T1607Z.160403T0600Z.160405T0044Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Gainesville Lock and Dam.
* from Saturday morning to Tuesday morning...or until the warning is
cancelled.
* At 10:30 PM Thursday The stage Was 83.5 feet.
* Flood stage is 101.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 103.4 feet by early Sunday morning. The
river will fall below flood stage by Monday evening.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0031.160403T1535Z-000000T0000Z/
/DLDA1.1.ER.160403T1535Z.160405T0600Z.000000T0000Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the warning is
cancelled.
* At 10:15 PM Thursday The stage Was 40.5 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 70.7 feet by early Tuesday morning.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$243
WGUS84 KBMX 011439
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 AM CDT FRI APR 1 2016
...The flood warnings continue for the Tombigbee River...
.Heavy rainfall over the past 24 hours has caused rises on the Tombigbee River...
and a flood warnings are now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-020239-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160404T0417Z/
/AVLA1.1.ER.160401T1102Z.160402T0600Z.160403T1617Z.NO/
939 AM CDT FRI APR 1 2016
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 122.5 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 124.6 feet by
after midnight tonight . The river will fall below flood stage late
Sunday morning.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-020239-
/O.EXT.KBMX.FL.W.0031.160403T0600Z-160406T0215Z/
/DLDA1.1.ER.160403T0600Z.160404T0600Z.160405T1415Z.NO/
939 AM CDT FRI APR 1 2016
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late Saturday night to Tuesday evening...or until the warning
is cancelled.
* At 9:15 AM Friday the stage was 50.9 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 70.0 feet by early Monday morning. The
river will fall below flood stage by late Tuesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$251
WGUS84 KBMX 020201
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 PM CDT FRI APR 1 2016
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and at the Demopolis Lock and Dam...
.Heavy rainfall over the past 24 hours has produced water rises on
the Tombigbee River and a flood warning remains in effect for the
Tombigbee River at Bevill Lock and Dam along with at the Demopolis
Lock and Dam..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-021401-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160403T1800Z/
/AVLA1.1.ER.160401T1102Z.160402T0000Z.160403T0600Z.NO/
901 PM CDT FRI APR 1 2016
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At 8:00 PM Friday the stage was 123.5 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-021401-
/O.EXT.KBMX.FL.W.0031.160403T1648Z-160405T0600Z/
/DLDA1.1.ER.160403T1648Z.160404T0600Z.160404T1800Z.NO/
901 PM CDT FRI APR 1 2016
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning to late Monday night...or until the warning is
cancelled.
* At 8:15 PM Friday the stage was 58.2 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 68.3 feet by early Monday morning. The
river will fall below flood stage by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$983
WGUS84 KBMX 021534
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT SAT APR 2 2016
...The flood warning is cancelled for the Tombigbee River At Bevill Lock
and Dam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement is not expected to be issued at this time
&&
ALC063-065-091-107-119-030247-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-160403T0247Z/
/AVLA1.1.ER.160401T1102Z.160402T0400Z.160402T1447Z.NO/
1034 AM CDT SAT APR 2 2016
The FLood Warning is now cancelled for
The Tombigbee River At Bevill Lock and Dam.
* until this evening...or until the warning is cancelled.
* At 9:00 AM Saturday the stage was 122.1 feet.
* Flood stage is 122.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-030334-
/O.EXT.KBMX.FL.W.0031.160404T0000Z-160404T1200Z/
/DLDA1.1.ER.160404T0000Z.160404T0000Z.160404T0000Z.NO/
1034 AM CDT SAT APR 2 2016
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam and is expected to end by
tomorrow night
* from Sunday evening to Monday morning...or until the warning is
cancelled.
* At 10:15 AM Saturday the stage was 63.7 feet.
* Flood stage is 68.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$189
WGUS84 KBMX 030239
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT APR 2 2016
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall earlier in the week over the Tombigbee River Basin
produced rises along the river at Bevill Lock and Dam and Demopolis
Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-030309-
/O.CAN.KBMX.FL.W.0029.000000T0000Z-160403T0247Z/
/AVLA1.1.ER.160401T1102Z.160402T0400Z.160402T1442Z.NO/
939 PM CDT SAT APR 2 2016
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 8:00 PM Saturday the stage was 120.7 feet.
* Flood stage is 122.0 feet.
* Fell below flood stage at 9:42 AM Saturday.
* Forecast...The river will continue to fall.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-031439-
/O.EXT.KBMX.FL.W.0031.160403T1200Z-160404T2100Z/
/DLDA1.1.ER.160403T1200Z.160403T1800Z.160404T0900Z.NO/
939 PM CDT SAT APR 2 2016
...Flood Warning extended until Monday afternoon...The FLood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning to Monday afternoon...or until the warning is
cancelled.
* At 9:15 PM Saturday the stage was 66.2 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...continue to rise to near 68.2 feet by Sunday afternoon.
The river will fall below flood stage by early Monday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:25 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 30, 6:25 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CDT WED MAR 30 2016 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM... TODAY AND TONIGHT. MODELS CONTINUE TO SLOW DOWN FOR THE ONSET OF THE SHOWERS AND THUNDERSTORMS WITH EACH RUN. SO WE HAVE ADJUSTED THE FORECAST TO MORE OF AN AFTER SUNSET TIMEFRAME IN THE WEST TO CLOSE TO SUNRISE IN THE EAST FOR ISOLATED TO SCATTERED ACTIVITY. BETTER CHANCES COME THURSDAY. DUE TO THE SLOWER TIMING ALSO WARMED UP TEMPERATURES IN THE SOUTHEAST INTO THE UPPER 70S FOR WEDNESDAY AFTERNOON. ANY SEVERE WEATHER WILL HOLD OFF UNTIL THURSDAY MORNING AND WILL BE DISCUSSED BELOW. 16 .LONG TERM... THURSDAY THROUGH TUESDAY THE EVOLUTION OF THE CONVECTION THAT DEVELOPS OVER THE SOUTHERN PLAINS THIS AFTERNOON AND MOVES EASTWARD THROUGH THE LOWER MISSISSIPPI VALLEY AND TOWARDS OUR WESTERN COUNTIES LATE TONIGHT WILL BE A KEY FACTOR IN THE SEVERE WEATHER FORECAST FOR THURSDAY. MOST OF THE AVAILABLE HIGH-RES GUIDANCE...INCLUDING THE WRF- ARW...WRF- NMM AND NSSL WRF...INDICATES SHOWERS AND THUNDERSTORMS BEING ONGOING EARLY THURSDAY MORNING ACROSS THE WEST AND MOVING EASTWARD ACROSS THE STATE THROUGH THE MORNING. THE 4 KM NAM IS AN OUTLIER AT THIS TIME WITH MUCH LESS CONVECTION TONIGHT INTO TOMORROW MORNING. A CONDITIONAL SEVERE THREAT COULD EXIST AS EARLY AS TOMORROW MORNING AS INSTABILITY BEGINS TO MOVE IN ALONG THE SOUTHERN FRINGES OF THIS ACTIVITY...BUT THE MAIN SEVERE THREAT IS EXPECTED TO BE DURING THE AFTERNOON...PERHAPS NOT UNTIL LATE AFTERNOON...AND THROUGH THE EVENING IN THE WAKE OF THIS CONVECTION. THE HIRES WRF MODELS AND NAM INDICATE A RELATIVE LULL BEHIND THIS CONVECTION...ALLOWING THE AIRMASS TO RECOVER ACROSS WEST ALABAMA AND MISSISSIPPI. ASSUMING THE AIR MASS IS ABLE TO RECOVER...THEN CAPE VALUES OF 1000-2000 J/KG WILL DEVELOP ACROSS THE WESTERN PART OF THE STATE. BUT OF COURSE IF CONVECTION HANGS AROUND LONGER THEN THIS INSTABILITY WOULD NOT DEVELOP. FORCING FOR CONVECTION IN THE AFTERNOON REMAINS SOMEWHAT UNCLEAR WITH THE COLD FRONT REMAINING WEST OF THE MISSISSIPPI RIVER AND THE POSITIVELY TILTED UPPER-LEVEL TROUGH REMAINING WELL TO OUR NORTHWEST. HOWEVER THERE WILL BE PLENTY OF UPPER-LEVEL DIVERGENCE AHEAD OF AN APPROACHING SUBTROPICAL JET STREAK AND THE WARM SECTOR AIR MASS WILL BE UNCAPPED WITH DEWPOINTS APPROACHING 70 DEGREES. WE WILL ALSO HAVE TO WATCH FOR OUTFLOW BOUNDARIES ASSOCIATED WITH THE EARLY CONVECTION WHICH WOULD ALSO AID STORM INITIATION. STORMS DEVELOPING ALONG THE FRONT WILL ALSO MOVE QUICKLY WESTWARD IN THE FAST SW FLOW. STORMS MAY BE SOMEWHAT ISOLATED WHICH WOULD ONLY ENHANCE THE SEVERE THREAT. 0-6 KM BULK SHEAR OF 55-60 KTS WILL BE VERY SUPPORTIVE OF SUPERCELLS WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES...DAMAGING WINDS...AND LARGE HAIL GIVEN THE FAT CAPE PROFILES. THE LOW-LEVEL JET WILL TEMPORARILY WEAKEN BY EARLY AFTERNOON BUT IS FORECAST TO RE- STRENGTHEN ESPECIALLY BY THURSDAY EVENING. THE SEVERE THREAT WILL CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA GIVEN THE INSTABILITY AND SHEAR PRESENT AS THE FRONT MOVES VERY SLOWLY SOUTHEASTWARD. AN ELEVATED THREAT AREA HAS BEEN ADDED TO WEST ALABAMA WHERE THE BEST CHANCE OF AIR MASS RECOVERY AND HIGHEST INSTABILITY WILL BE...BUT THIS WILL LIKELY BE ADJUSTED AS THE MESOSCALE DETAILS BECOME CLEARER SO MAKE SURE TO CHECK THE LATEST FORECASTS. COULD CERTAINLY SEE IT BEING EXPANDED EASTWARD...ESPECIALLY ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA TO COVER THE EVENING AND OVERNIGHT THREAT. MODELS ARE TRENDING SLOWER WITH THE PROGRESSION OF THE FRONT AS IT WILL BE PARALLEL TO THE UPPER-LEVEL FLOW AND HAVE INCREASED RAIN CHANCES ESPECIALLY ACROSS THE SOUTHEAST COUNTIES FRIDAY AND FRIDAY NIGHT WITH MODELS TRENDING TOWARDS THE IDEA OF A SURFACE WAVE DEVELOPING ALONG THE FRONT. IT IS POSSIBLE THAT A THREAT OF SEVERE OR AT LEAST STRONG STORMS COULD PERSIST INTO FRIDAY AHEAD OF THE FRONT WITH INSTABILITY CONTINUING TO BE PRESENT...THOUGH THE BEST LOW-LEVEL JET WILL HAVE LEFT THE AREA BY THEN. HOWEVER...WITH WIDESPREAD PRECIPITATION EXPECTED AT THIS POINT WILL LEAVE THIS OUT OF THE HWO FOR NOW AND THINK THE MAIN THREAT WILL HAVE SHIFTED TO FLOODING BY THAT POINT. SPEAKING OF FLOODING...FORECAST RAINFALL AMOUNTS CONTINUE TO INCREASE WITH THE SLOWER TIMING OF THE FRONTAL PASSAGE...WITH THE POTENTIAL FOR FLOODING NOW CONTINUING INTO FRIDAY AND FRIDAY NIGHT ESPECIALLY SOUTHEAST WHERE RAIN WILL BE FALLING ONTO SOILS WHICH WILL BE SATURATED BY THEN. RAINFALL TOTALS OF 2-4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS FROM MULTIPLE ROUNDS OF CONVECTION. PW VALUES WILL BE AROUND 1.5-1.7 INCHES WITH 850-300 MB FLOW BECOMING UNI-DIRECTIONAL. A FLASH FLOOD WATCH WILL PROBABLY EVENTUALLY BE NEEDED. WINDS WILL ALSO BE GUSTY ON THURSDAY. DRY CONDITIONS FINALLY RETURN ON SATURDAY AS THE FRONT PUSHES SOUTH OF THE AREA AND THE ELONGATED POSITIVELY TILTED TROUGH SHEARS OUT. A FAST-MOVING CLIPPER SYSTEM WILL SEND A COLD FRONT THROUGH THE AREA MONDAY NIGHT. MOISTURE WILL BE LIMITED AND HAVE ONLY ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NORTH. BEHIND THE CLIPPER A SHOT OF COOLER AIR WILL MOVE IN. 32/DAVIS && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS SHOULD CONTINUE THROUGH THE NEXT 18 HOURS. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST THIS MORNING WITH GUSTS OF 15-20 KTS POSSIBLE BY LATE MORNING THROUGH THE AFTERNOON. MVFR CIGS AND RAIN WILL BE POSSIBLE AT THE VERY END OF THIS CYCLE FOR THE NORTHERN SITES. LOOKS LIKE THE SOUTHERN SITES WILL REMAIN VFR FOR THE PERIOD. 16 && .FIRE WEATHER... SHOWERS AND STORMS WILL MOVE IN FROM THE WEST LATE THIS AFTERNOON INTO TONIGHT AND THEN OVERSPREAD THE AREA ON THURSDAY AS A FRONT SLOWLY MOVES SOUTHEASTWARD TOWARD CENTRAL ALABAMA. ANOTHER WAVE OF RAIN AND STORMS WILL BE POSSIBLE FRIDAY. DRY CONDITIONS RETURNING THRU THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 75 63 74 60 71 / 10 50 100 100 20 ANNISTON 76 63 74 62 72 / 10 30 100 100 30 BIRMINGHAM 76 65 76 61 72 / 10 50 100 100 20 TUSCALOOSA 77 65 78 60 73 / 20 70 100 100 20 CALERA 76 65 76 62 72 / 10 50 100 100 30 AUBURN 75 64 75 64 73 / 10 20 90 100 80 MONTGOMERY 79 66 79 66 74 / 10 20 90 90 80 TROY 78 67 78 66 73 / 10 20 90 90 90 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 4:43 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 AM CDT WED MAR 30 2016 ALZ011>015-017>050-311245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 443 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A THREAT OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS...ACROSS ALL OF CENTRAL ALABAMA THURSDAY AND THURSDAY NIGHT. THE THUNDERSTORMS MAY COME IN SEVERAL WAVES...ALTHOUGH THE TIME FRAME WITH THE GREATEST THREAT IS CURRENTLY THURSDAY AFTERNOON AND EVENING. CURRENTLY THE AREA WITH THE HIGHEST THREAT IS ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS TO TUSCALOOSA TO MARION JUNCTION...BUT ADJUSTMENTS WILL LIKELY BE NEEDED IN FUTURE UPDATES. HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL ALSO LEAD TO A RISK OF FLASH FLOODING AND MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THURSDAY AND FRIDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:55 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 55 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.